Ianprobert.com Here is a link to my main website, where you can download samples of my writing. ianprobert Share this:Click to share on Twitter (Opens in new window)Click to share on Facebook (Opens in new window)Click to share on Pinterest (Opens in new window)Click to share on Reddit (Opens in new window)Click to share on Tumblr (Opens in new window)Click to share on Pocket (Opens in new window)Click to email a link to a friend (Opens in new window)Click to print (Opens in new window)Like this:Like Loading...
11 thoughts on “Ianprobert.com”
Thank you so much for sharing. I too had a bad experience with my diagnoses. Finally I was put on meds that worked well for a long time. However lately I have all the signs you describe in your article. In the last 10 years I have ballooned to 270 lb. I can not think clearly, the flaky skin on my legs look like a horror movie. Only lately have I bin ask to take the thyroid medication 4 hours before all other medication and vitamins. Thanks to you I realize that I probable absorbing nothing of the thyroid medication because I take 6 other medications at the same time. I will find a way to create that 4 hour gab needed. Thank you and God bless you.
Hi Helga. It’s a horrible disease isn’t it. I had the same sort of problem. I was self-medicating and taking lots of other pills. I think they affected my absorption of Levo, too. I foo hope you get on top of this and can start to live a more normal life.
After being diagnosed with hashimotos two years ago those little pills changed my life. No more joint / leg pain at night, the ability to sleep at the right time returned as did my enthusiasm.
I stumbled across your blog today however after a trip to the doctors with what I thought was a rash, but instead is the scaly dry skin you describe. I’m currently studying at university and most days am doing well, but today, and more and more days recently I have not been able to concentrate and have felt very tired. So many people think the little white pills are a cure all, but they’re not, and finding information about other treatment or ways of controlling this disease is frustratingly difficult.
I hope you are now keeping well and thank you for sharing.
LikeLiked by 1 person
Dear Ian: I really enjoyed your post. I too have Hashimotos and was diagnosed 2 years ago. Looking back I suffered for over 10+ years of fainting, weight gain, pains, hair falling out, and many other very strange symptoms. I walked around thinking I had some undetectable disease because despite all that I described to my physician, and the ER docs during the many visits, no Doctor could find anything wrong. I was a classic case too. Very scary. Thankfully all the symptoms have subsided with taking thyroid medication (I take armour). It took a year to finally get the dose right. That wasn’t too fun but I made it through. I also originally fought taking the medication and learned the hard way that this just won’t work. I urge others to work with their physician to get the right med and dose to feel better. And you will feel so much better when you are balanced!
I try to talk to people regularly about my experience to help spread awareness. I am pleased to see you posting yours and doing same! Good luck to you and thanks for having a place for us to all connect.
Hi Liz. Nice to hear from you. If you want to talk to others about this I run a Facebook group called Hypothyroid UK. Come and join. xxx
I work at a publishing house in the Netherlands, and am interested in your book Johnny Nothing. Could you please contact me, or send over a pdf or copy? Hope to hear from you.
Dear E. Runia. I’d be delighted to send you a copy of the ebook. What is your email? Ian
Told by a $400 a visit endocrinologist that people with Hypothyroidism can’t present with diarrhoea, insomnia, weight gain, backache and anxiety/panic attacks plus fatigue. TPO antibodies over 1,000 (should be between 20-60). According to him if diarrhoea was a symptom I would be Hyperthyroid, have lost weight and be full of energy. Dismissed me and every symptom I had. Anybody else out there had diarrhoea and turned out to be Hypo?
Yes. I’ve had exactly the same treatment from doctors until I saw a gastroenterologist consultant who said hypothyroidism essentially makes you sensitive to a lot of things. I’ve found a low fodmap diet plus a tbsp of linseeds really helpful. I would recommend seeing a gastroenterologist who knows about IBS and hypothyroidism.
Hi Ian, I have just found your article in the Guardian about hypothyroidism . I am wondering how you are feeling now, 6 years on? I have had this condition for some 25 yrs and I am only just realising that I actually don’t feel that good despite taking 100mcg thyroxine a day. In fact your description before receiving treatment would be a good description of how I feel and I am not the only person that feels this way. To cut to the chase I would like to why the government/NHS have not to date, challenged the company Concordia for the 6000% increase in price for t3 supplements. This is an alternative treatment for hypothyroidism that appears to ACTUALLY give us back our lives. Yet Concordia charge the NHS £944 per patient per month. Unlike the rest of Europe £15 – £25 per month. I am hoping you could be the person that might be able to help me make a change. I would be very happy to hear your response, if you have the time. Many thanks Sonia
Ian, I just read your Oct 2013 article about Hashimotos in the Daily Mail. I wanted to mention the negative impact gluten has on the thyroid, it may even be a trigger for Hashimotos and other thyroid disorders. I have seen the proof in my own life & my husbands, who had all the symptoms of hypothroidism (family history too) yet based on tests doctors say he is fine. He used to take daily antidepressants. Since stopping all gluten, he needs no antidepressants. (He still has slow heartrate, slow metabolism, and poor circulation/cold hands.) It is truly remarkable that no specialist/doctor was able to diagnose you, but it was a comment from a friend that turned your life around. We need to help each other as much as we can, as most doctors just don’t seem to have the time, inclination or interest. 7 years after your article, I hope you are doing well.